# SDR 96ZZZX5185

- Difficulty date: June 27, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N400RA
- Make and model: Piper PA-31-350
- Aircraft serial: 317450167
- System (JASC): 3250 · Landing Gear Steering System
- Part: Bolt
- Part number: AN3H7A
- Condition: Sheared
- Location: Nlg
- Component: 4531400
- Stage of operation: LD
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PILOT EXTENDED LANDING GEAR.  UPON CHECKING NOSE GEAR IN MIRROR LOCATED ON LEFT ENGINE COWLING, OBSERVED NOSE WHEEL TIRE WAS NOT CENTERED.  IT APPEARED TO BE TURNED APPROXIMATELY 20 DEGREES.  AIRCRAFT LANDED WITHOUT INCIDENT.  UPON INSPECTION, FOUND TWO OF THE THREE AN3H-7A BOLTS, WHICH ATTACH STEERING ARM ASSY PIPER PN 44386-00, TO THE NOSE GEAR STRUT HAD BEEN SHEARED ALLOWING NOSE WHEEL TO TURN FREELY TO ITS TURN LIMITS, UNABLE TO BE CONTROLLED BY NORMAL MEANS.
